Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Steve-O

All-of-a-sudden, breakout?

Recommended Posts

All--somewhat related to the previous poll, but wanted to get your attention.

I am a 27-year-old male who had acne in his teeenage years, was treated with Accutane, and now has subscribed to a regimen once again (yes, I am that crazy). The breakouts had always been on my back, NEVER my face.

After stopping minocycline for nearly three years (with no side effects), the breakouts returned, and I had to choose Accutane.

I started on 40 mg/day, and this produced instant results! The acne nearly cleared (about 75% improvement) on my back after only 4 weeks, and it had been quite cystic! I was delighted, but asked my doctor about why I still seem to be breaking out a little. He recommended we up the dose to 60mg/day.

I did the 60/day for about two weeks, and the side effects grew worse. My kind-of dry face became extremely dry, and I had split my lip on either side of my mouth (OWWW!). Then the worst happened: I began to break out on my face. It appears to be along my jaw line, and has now spread to both sides.

What is so frustrating about this breakout is that it never happened during the first regimen. Indeed, your skin changes over the years. I feel as though I am stuck between a rock and a hard place: If I don't moisturize the area, it becomes flaky, scaly, and white. If I place any moisturizer on it--Cetaphil, Nivea w/SPF 15, orEucerin, I have woefully unsightly whiteheads in about two hours! ARRGH! Does anyone have any recommedations? Will this breakout run its course? If so, in how long? I have stopped shaving, just to avoid the repeated tearing of the skin, and it in the very least this "masks" the breakout.

What's worse is, this seems to be having no effect on my back--should I up the dose, or cut it?

They say that "patience is a virtue", but it's easy for them to say if they've never taken Accutane :cool:

Share this post


Link to post
Share on other sites

All--somewhat related to the previous poll, but wanted to get your attention.

I am a 27-year-old male who had acne in his teeenage years, was treated with Accutane, and now has subscribed to a regimen once again (yes, I am that crazy). The breakouts had always been on my back, NEVER my face.

After stopping minocycline for nearly three years (with no side effects), the breakouts returned, and I had to choose Accutane.

I started on 40 mg/day, and this produced instant results! The acne nearly cleared (about 75% improvement) on my back after only 4 weeks, and it had been quite cystic! I was delighted, but asked my doctor about why I still seem to be breaking out a little. He recommended we up the dose to 60mg/day.

I did the 60/day for about two weeks, and the side effects grew worse. My kind-of dry face became extremely dry, and I had split my lip on either side of my mouth (OWWW!). Then the worst happened: I began to break out on my face. It appears to be along my jaw line, and has now spread to both sides.

What is so frustrating about this breakout is that it never happened during the first regimen. Indeed, your skin changes over the years. I feel as though I am stuck between a rock and a hard place: If I don't moisturize the area, it becomes flaky, scaly, and white. If I place any moisturizer on it--Cetaphil, Nivea w/SPF 15, orEucerin, I have woefully unsightly whiteheads in about two hours! ARRGH! Does anyone have any recommedations? Will this breakout run its course? If so, in how long? I have stopped shaving, just to avoid the repeated tearing of the skin, and it in the very least this "masks" the breakout.

What's worse is, this seems to be having no effect on my back--should I up the dose, or cut it?

They say that "patience is a virtue", but it's easy for them to say if they've never taken Accutane :cool:

Hi mate, sorry to hear your not having the results yet. Remember though, Accutane is cleansing every pore on your body, even the blocked ones present on facial areas. Despite not having acne there previously, like you said, Accutane does change our skins condition and so you'll need to stick it through.

Must be well annoying having a facial breakout after only having it on your back though! :wall:

Have you tried applying Tea-tree oil instead of moisturiser? It may sound a bit weird in terms of replenishing oil that an effect of Tane is killing, but this may help with the visual problems your having and help control the breakouts too. I apply TT with great results so give it a shot mate. Best of luck to you. Keep us posted! ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×